MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 11X360MM X 130; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 11X360MM X 130; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3430-1360S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that the gamma nail which had been implanted on 7th january failed.
 
Additional Manufacturer Narrative
Correction: please refer to d9/h3 - device was not returned.The reported event was not confirmed.Since the device was not returned for evaluation and no other evidences were provided.The review of manufacturing documents revealed no deviation in the manufacturing process.Required material properties had been confirmed prior to manufacturing.No nc/capa had been filed for the item in question.Potential implant breakage had been considered in the risk management file with appropriate values not having been exceeded by this case.The labelling already informs about that a temporary implant requires sufficient bone consolidation in order to relieve the nail during the implantation period.The labelling also points out potential reasons for insufficient bone healing ¿ e.G.But not limited to osteoporosis and / or diabetes and points out that an intra-operatively damaged implant is at risk for breakage.The labelling points out that product damage must be avoided.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a gamma3 long nail had allegedly broken after an implantation period of allegedly 3 months.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.With available information a deficiency of the device could not be verified.A root cause could not be determined.
 
Event or Problem Description
The customer reported that the gamma nail which had been implanted on (b)(6) failed.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 11X360MM X 130
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11807109
Report Number0009610622-2021-00511
Device Sequence Number17058635
Product Code HSB
UDI-Device Identifier07613252273981
UDI-Public07613252273981
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model Number3430-1360S
Device Catalogue Number34301360S
Device Lot NumberK0C7153
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;